MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: generalized illness.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a primary breast augmentation procedure with mentor memoryshape breast implant 300cc gel breast prostheses and suffered several unexplained systemic symptoms, including fatigue, brain fog, and shooting random pain in her chest.The patient reported that her implants are making her sick and she feels like she has breast implant illness.No device issue such as rupture was reported.The root cause of the patient¿s symptoms is unclear.As a result, the patient underwent bilateral explantation on (b)(6) 2020.This medwatch report is for the right breast prosthesis.
 
Additional Manufacturer Narrative
On 06-may-2020, mentor received additional information about the event.It was initially reported that the patient underwent bilateral explantation on (b)(6) 2020.New information states that the patient underwent bilateral explantation on (b)(6) 2020.The patient did not receive replacement devices after explantation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 09-jun-2020, the mentor failure analysis lab received the device for evaluation.On 11-jun-2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported, the patient experienced symptoms of generalized illness.During the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.As part of our quality process, the manufacturing records of this 7445447 lot number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Generalized illness complaint information is consistently analyzed and monitored by quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9934225
Report Number1645337-2020-05391
Device Sequence Number14132556
Product Code FTR
UDI-Device Identifier00081317005186
UDI-Public00081317005186
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2022
Device Model Number3341102
Device Catalogue Number3341102
Device Lot Number7445447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer05/06/2020
06/09/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/08/2020
06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR